Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Burlington, VT

May 10, 2007Rutland County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 10, 2007, 4:08 PM EDT for Rutland County, Vermont. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 4:08 PM EDT (20:08 UTC)
Expired
May 10, 2007, 4:57 PM EDT
In force
49 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Rutland County, VT

The radar

The Burlington radar (KCXX), 112 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 12:17 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 102009
SVRBTV
VTC021-102145-
/O.NEW.KBTV.SV.W.0004.070510T2008Z-070510T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
408 PM EDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTLAND COUNTY IN SOUTHERN VERMONT

* UNTIL 545 PM EDT.

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DANBY FOUR CORNERS...AND MOVING NORTH AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAWLET AND DANBY AROUND 415 PM EDT.
  DANBY FOUR CORNERS AROUND 420 PM EDT.
  WELLS AROUND 445 PM EDT.
  MIDDLETOWN SPRINGS AND LAKE ST. CATHERINE STATE AROUND 500 PM EDT.
  WEST RUTLAND AROUND 540 PM EDT.
  CASTLETON AROUND 545 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR STRONG AND POTENTIALLY 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

LAT...LON 4331 7320 4332 7296 4381 7293 4375 7332

$$

SLW
1 follow-up statement
000 
WWUS51 KBTV 102057
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
455 PM EDT THU MAY 10 2007

VTC021-102105-
/O.CAN.KBTV.SV.W.0004.000000T0000Z-070510T2145Z/
RUTLAND VT-
455 PM EDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RUTLAND COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR WESTERN VERMONT.

THUNDERSTORMS CONTINUE ACROSS SOUTHERN RUTLAND COUNTY BUT HAVE 
DIMINISHED IN INTENSITY. THE IMMINENT THREAT FOR DAMAGING WINDS
OR LARGE HAIL HAS DIMINISHED.

LAT...LON 4331 7320 4332 7296 4381 7293 4375 7332

$$

SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:12 PM EDT, 56 minutes earlier.

Area forecast discussion, May 10, 3:12 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
312 PM EDT THU MAY 10 2007

.SYNOPSIS...
SHORT WAVE TROF IN THE EASTERN GREAT LAKES WILL MOVE EAST ACROSS OUR
AREA TONIGHT AND FRIDAY. THEREAFTER AN UPPER LEVEL TROUGH BECOMES
ESTABLISHED OVER THE NORTHEAST THIS WEEKEND...AND MOVES OFFSHORE
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE TSTM WATCH 264 IN EFFECT UNTIL 8 PM THIS EVENING.

SATL IMAGERY LOCS H/5 VORT JUST N OF LK ONT WITH N/S CNVTV BANDS
ACRS NY STATE ROTATING INTO VORT CNTR. CURRENT RADAR HAS ONE BATCH
TSTMS MOVG ACRS NRN NY WITH SECOND BATCH ACRS RUT/WINDSOR COUNTIES
OF VT S.

SHORT WAVE CNTRED JUST N OF LK ONT MOVS ACROSS NORTHERN NY THIS AFTN
AND ACROSS VERMONT LATER TNGT. SHOWERS AND TSMS ALG AND ADVANCE OF
ASOCD SFC SYS AND CDFNT WL MOVE ACROSS NRN NY DURG LATE THIS AFTN
AND ACRS VT TNGT. BEST TSTM POTENTIAL WL BE THE AFTN THRU FIRST PART
OF TNGT...WITH COMBINATION OF DYNAMICS AND HEATING...WITH CHC SHWRS
THEREAFTER.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
NXT CDFNT MOVS SE FM WRN GRTLKS RGN AND WL CONT CHC TSTMS FOR FRI
AFTN. WL NEED TO MONITOR AND TSTM DVLPMT ALG THIS CDFNT FRI AFTN
FOR GUSTY WNDS.

FRIDAY NIGHT...LRG HI CNTRL CANADA BUILDS SE...REACHING THE WRN
GRTLKS SATURDAY...AND INTO THE ERN GRTLKS LATE SUNDAY. DRY COOL
WEATHER WL BE ASOCD WITH THIS SFC HI SYS. WENT A LITTLE COOLER THAN
MAV DAYTIME SAT OTRW WENT CLOSE TO MAV TEMP GUID THRU PD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MEAN HIGH PRESSURE TO CONTROL SENSIBLE WX THROUGH FIRST HALF OF
MONDAY WITH FAIR/DRY AND SEASONABLY COOL CONDS EXPECTED. AFTERWARD
...APPROACHING UPPER TROUGH AND ASSOC FRONTAL BNDRY TO AFFECT FA
LATER MONDAY NIGHT INTO WEDNESDAY WITH INCREASING CHCS OF RAFL
ALONG WITH CONTINUED SEASONAL TO SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
FOR THE FIRST 24 HOURS...MAINLY VFR CONDS EXPECTED ACROSS THE AREA
OVER THE NEXT 24 HOURS. BRIEF MVFR/IFR CONDS POSSBL THROUGH 02Z IN
SCT CONVECTION/CB ALONG WITH LOCALIZED GUSTY SFC WINDS. THROUGH THE
EARLY MORNING HOURS SCT TO OCCASIONALLY BKN MVFR CIGS ALONG WITH
PATCHY BR ACROSS MTN SITES. GENERALLY LIGHT WINDS EXPECTED ALL AREAS
OVERNIGHT.

FOR 18Z FRIDAY THROUGH TUESDAY...FAIR/DRY CONDS EXPECTED SAT THROUGH
MONDAY AFTERNOON AS HIGH PRESSURE CONTROLS REGIONAL WX.
AFTERWARD...A RETURN TO HIGHER CHCS OF PCPN AND POSSBL LWR
CIGS/VSBYS AS SHORTWAVE TROUGH AND ASSOC FRONTAL BNDRY PUSH INTO
REGION DURING TUE-THU TIME FRAME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SFH
NEAR TERM...SFH
SHORT TERM...SFH
LONG TERM...JMG
AVIATION...JMG
Hazardous weather outlook, May 10, 12:49 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 PM EDT THU MAY 10 2007

NYZ026>031-034-035-087-VTZ001-002-005-006-008-009-011-016>019-111700-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
1249 PM EDT THU MAY 10 2007

...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS...HAIL AND HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON TO
REPORT ANY DANGEROUS THUNDERSTORMS.

VTZ003-004-007-010-012-111700-
ORLEANS-ESSEX-CALEDONIA-ORANGE-WINDSOR-
1249 PM EDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON MAY BE ACCOMPANIED BY GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

SFH

In the hours before

Local storm report, May 10, 1:34 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
134 PM EDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             COLTON                  44.55N 74.94W
05/10/2007  E0.75 INCH       ST. LAWRENCE       NY   POST OFFICE

&&

BANACOS
Local storm report, May 10, 2:15 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
215 PM EDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             BRASHER FALLS           44.80N 74.79W
05/10/2007  E1.25 INCH       ST. LAWRENCE       NY   DEPT OF HIGHWAYS

            REPORT FROM HIGHWAY GARAGE. ALSO STRONG WINDS...BUT
            STRENGTH UNKNOWN.

&&

BANACOS
Special weather statement, May 10, 3:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU MAY 10 2007

VTZ011-102045-
WESTERN RUTLAND-
INCLUDING...CLARENDON SPRINGS...DANBY FOUR CORNERS...EAST POULTNEY...
IRA...LAKE ST. CATHERINE STATE...MIDDLETOWN SPRINGS...NORTH PAWLET...
PAWLET...POULTNEY...SOUTH POULTNEY...TINMOUTH...WELLS...WEST PAWLET
AND WEST RUTLAND
343 PM EDT THU MAY 10 2007

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTH OF DANBY FOUR CORNERS...MOVING NORTH AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR DANBY FOUR CORNERS BY 410 PM...NEAR
PAWLET BY 420 PM...NEAR WELLS BY 440 PM AND NEAR LAKE ST. CATHERINE
STATE BY 450 PM.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING DANGEROUS
LIGHTNING...HEAVY RAIN...HAIL AND WIND GUSTS OF 40 MPH OR HIGHER.

REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT.

IF THUNDERSTORMS THREATEN...MOVE INSIDE A STURDY STRUCTURE...STAY
AWAY FROM WINDOWS AND DO NOT USE THE PHONE UNTIL THE STORM HAS
PASSED.

SLW

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.